Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
Question: Androgenic alopecia treatment
|pinball - Sat Jun 12, 2010 4:50 am||
Good evening doctocrs,
Im writing from italy, I am 30 years old and after noticing a progressive baldness on the two sides of my forehead during the last 7 years , i decided to go to see a dermatologyst , who told me that i have Androgenic alopecia .
He said it's mainly driven by a genetic factor , so there is not much to do at the moment. However he raccomanded me a mild treatment: a dietary supplement to take once per day,(a small sachet) made of : Leucine-L (1250,0mg), Valine-L (625mg), Glicine-L (400mg), Proline-L (400mg), Taurine-L (300mg), Fenilanine-L , Metionina-L , Ornitine-L-HCI , Triptofane-L . Sorry the package is italian but the latin names should be the same in english , anyway , this and a small bottle of a kind of OIL to apply to my baldness area , containing MINOXIDIL .
I would like to know if this treatment is safe and and what are the side effects of those dietary supplements ,especially LEUCINE-L , Is it dangerous to take it for long term ? how about the oil ?
thank you very much !!!
|Dr.M.jagesh kamath - Mon Jun 14, 2010 11:36 am||
Hello,Leucine is an essential amino acid and with in prescribed limits is safe.However one should not take excessive dosage since it can interfere with absorbtion of other nutrients.
Minoxidil as an external application is quite safe provided the instructions are strictly followed and excess is not applied.One should bear in mind that some could be allergic and break hives.Few could have a local allergy with itching and a rash.
Systemic absorbtion could lead to lowering ofBP in some and palpitations in others.Also do not apply on irritated skin.The drug can interact with drugs used for blood pressure.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.